Winter Weather, Boone
- When
- February 11, 6:00 AM CST to February 12, 6:00 AM CST
- Where
- Boone forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Official NWS Observations
Freezing rain accumulated on trees and roadways across the county.
A cold front pushed through Arkansas on February 10th, with a shallow cold Arctic air mass to follow. A system aloft arrived from southern Plains, with moisture overrunning the cold air.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front pushed through Arkansas on February 10th, with a shallow cold Arctic air mass to follow. A system aloft arrived from southern Plains, with moisture overrunning the cold air. Patchy freezing rain and sleet developed in extreme northern Arkansas early on the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 11, 5:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 AM CST MON FEB 11 2008 .AVIATION... PERIODS OF FREEZING PRECIPITATION WILL CONTINUE AT KHRO AND KBPK THROUGH MID MORNING AS WARMER AIR ALOFT CONTINUES TO OVERRIDE COLDER SURFACE AIR. PRECIPITATION WILL CHANGE OVER TO ALL RAIN NO LATER THAN NOON BUT CONTINUE UNTIL LATE IN THE PERIOD. RAIN CHANCES WILL INCREASE ELSEWHERE THROUGH THE DAY WITH PRECIPITATION... INCLUDING THUNDERSTORMS...LIKELY AT THE REMAINDER OF THE AERODROMES DURING THE SECOND HALF OF THE PERIOD. MVFR CONDITIONS ACROSS THE NORTH WILL DETERIORATE TO IFR. ELSEWHERE...VFR CONDITIONS WILL GRADUALLY LOWER TO MVFR DURING THE AFTERNOON WITH IFR CONDITIONS DURING THE NIGHT. && .PREV DISCUSSION... /ISSUED 355 AM CST MON FEB 11 2008/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT AREA OF PRECIPITATION IS DEVELOPING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FREEZING RAIN AND SLEET HAS BEEN REPORTED IN OKLAHOMA. TEMPERATURES IN NORTH ARKANSAS ARE IN THE MID 20S AND DEW POINTS ARE IN THE TEENS. WITH THE DRY AIR IN PLACE...SLEET WILL LIKELY BE THE PRECIPITATION TYPE TO BEGIN. THIS WILL SWITCH OVER TO FREEZING RAIN UNTIL THE TEMPERATURES WARM ABOVE FREEZING IN LATE MORNING OR EARLY AFTERNOON. WINTER WEATHER ADVISORY CONTINUES FOR A PORTION OF NORTH ARKANSAS. A SHORT WAVE WILL APPROACH OUT OF THE PLAINS BRINGING THE PRECIPITATION CHANCES TO THE AREA. A WARM FRONT WILL ALSO MOVE NORTH ACROSS THE AREA TODAY AND OVERRRUNING PRECIPITATION CHANCES WILL INCREASE. TONIGHT...A COLD FRONT BECOMES MORE ORGANIZED AND WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. CROSS SECTIONS SHOW THE BEST LIFT FROM 06Z TUESDAY TO 18Z TUESDAY. SOME OF THE STORMS IN THE SOUTHWEST COULD BECOME SEVERE TODAY AND TONIGHT...IN THE WARMER AIR. THE COLD FRONT WILL EXIT THE AREA TUESDAY AFTERNOON. PRECIPITATION WILL BE OUT OF THE AREA BY TUESDAY EVENING. THE UPPER TROUGH MOVES ACROSS THE AREA TUESDAY NIGHT. UPPER RIDGING BUILDS OVER THE REGION WEDNESDAY. AN APPROACHING COLD FRONT THURSDAY NIGHT WILL BRING INCREASING RAIN CHANCES TO THE AREA LATE THURSDAY NIGHT...WITH FREEZING RAIN AND SLEET POSSIBLE IN THE NORTH. LONG TERM...FRIDAY THROUGH SUNDAY NIGHT MODELS ALL AGREE IN MAINTAINING THE HIGHLY PROGRESSIVE SPLIT FLOW PATTERN WITH A SIGNIFICANT LOOKING UPPER LOW BEING CARVED OUT OVER THE DESERT SOUTHWEST. TROF INITIALLY OVER THE NORTHERN ROCKIES WEDNESDAY...DIGS SOUTHWARD AS EASTERN PACIFIC RIDGES PUMPS UP ALONG THE WEST COAST. ECMWF AND GFS ARE CLOSE WITH THE PLACEMENT OF THE UPPER LOW EARLY IN THE PERIOD BUT BEGIN TO DIVERGE AS THE PERIOD PROGRESSES. BY 00Z SUNDAY...GFS PLACES THE UPPER LOW OVER SOUTHERN MISSISSIPPI WHILE THEE ECMWF HAS THE FEATURE OVER FAR WEST TEXAS. AS HAS BEEN THE CASE THE PAST SEVERAL NIGHTS...THE ECMWF HAS BEEN THE MOST CONSISTENT SOLUTION WHILE THE GFS CONTINUES TO FLIP FLOP ON THE EVOLUTION OF THIS SYSTEM. PROGRESSIVE NATURE OF THE UPPER FLOW WOULD SUPPORT THE GFS SOLUTION BUT POSITION OF SOUTHEAST RIDGE WOULD SUPPORT THE SYSTEM DIGGING MORE AS THE ECMWF IS ADVERTISING. ECMWF HAS THE SUPPORT OF THE CANADIAN THIS MORNING AND SEEMS A BETTER FIT WITH THE ENSEMBLE MEANS. VARYING SOLUTIONS OF THE GFS ALSO WOULD TEND TO FAVOR THE MORE CONSISTENT ECMWF AND IS THE PREFERRED SOLUTION THIS MORNING. PERIOD INITIATES WITH UPPER LOW OVER WESTERN NEW MEXICO AND SURFACE LOW JUST STARTING TO DEVELOP SOMEWHERE OVER SOUTHEAST TEXAS. PLENTY OF MOISTURE WILL BE ADVECTED INTO THE AREA BY THIS TIME WITH OVERRUNNING RAIN DEVELOPING. WITH SO MUCH UNCERTAINTY BETWEEN THE MODELS WILL ONLY GO CHANCE POPS FOR NOW. IF ECMWF DOES INDEED VERIFY...SIGNIFICANT RAIN COULD BE OVER THE AREA MOST OF THE WEEKEND WITH SEVERAL INCHES OF RAIN POSSIBLE AS UPPER LOW DIGS INTO EASTERN TEXAS SUNDAY MORNING BEFORE RACING OFF TO THE NORTHEAST BY EARLY MONDAY. SURFACE LOW NEAR THE MOUTH OF THE SABINE RIVER LATE SATURDAY MOVES INTO THE TENNESSEE VALLEY BU LATE SUNDAY...DRAGGING A COLD FRONT ACROSS THE AREA DURING THIS TIME. SECONDARY COLD FRONT WOULD SWEEP MAJORITY OF MOISTURE OUT BY MONDAY MORNING. IF SYSTEM EVOLVES PER THE ECMWF...EVENT WOULD BE ALL LIQUID WITH A SLIGHT CHANCE OF SNOW ACROSS THE NORTH AS THE SYSTEM PULLS AWAY. GFS IS MUCH MORE SUPPORTIVE OF SNOW...ESPECIALLY IN THE FRIDAY NIGHT TIME FRAME. TEMPERATURES WILL AVERAGE BELOW NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 39 43 26 / 40 80 60 10 CAMDEN AR 57 46 51 32 / 20 80 80 10 HARRISON AR 39 36 39 22 / 60 80 40 10 HOT SPRINGS AR 52 44 48 30 / 20 70 80 10 LITTLE ROCK AR 50 43 49 31 / 30 80 80 10 MONTICELLO AR 57 45 52 33 / 20 70 80 10 MOUNT IDA AR 52 43 47 29 / 20 70 70 10 MOUNTAIN HOME AR 38 36 39 21 / 60 80 40 10 NEWPORT AR 43 41 45 28 / 30 70 70 10 PINE BLUFF AR 53 45 50 32 / 20 80 80 10 RUSSELLVILLE AR 48 41 44 28 / 30 80 50 10 SEARCY AR 47 42 47 29 / 30 80 80 10 STUTTGART AR 50 44 49 32 / 20 80 80 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR BAXTER-BOONE- FULTON-MARION-NEWTON-SEARCY. && SHORT TERM...51 / LONG TERM...56 AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON FEB 11 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT COLD AIR HAS RETURNED TO THE NATURAL STATE IN THE WAKE OF A COLD FRONT THAT MOVED ACROSS THE AREA SUNDAY. SURFACE HIGH PRESSURE TO THE EAST WILL FUNNEL PLENTY OF GULF MOISTURE INTO THE AREA WHICH WILL RIDE UP AND OVER THE COLD AIR AS DEVELOPING LOW PRESSURE TAKES SHAPE OVER THE CENTRAL PLAINS. TEMPERATURES AT THE SURFACE WILL BE COLD ENOUGH THIS MORNING OVER THE NORTH THAT A LIGHT MIX OF FREEZING RAIN AND SLEET WILL BE POSSIBLE. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE FAR NORTH UNTIL NOON TODAY BUT SIGNIFICANT ACCUMULATION OF ICE IS NOT EXPECTED ACROSS THIS AREA. STILL...ELEVATED ROADWAYS SUCH AS BRIDGES AND OVERPASSES MAY BECOME SLICK THIS MORNING. TEMPERATURES WILL WARM ENOUGH BY NOON THAT ANY PRECIPITATION WILL CHANGE OVER TO JUST RAIN. AS THE SYSTEM DEVELOPS DURING THE DAY...CHANCES FOR RAIN ARE EXPECTED INTO CENTRAL SECTIONS OF THE STATE BUT MOSTLY DRY WEATHER IS EXPECTED OVER THE SOUTH. RAIN THEN BECOMES LIKELY AREA WIDE TONIGHT AS THE LOW PULLS OFF TO THE NORTHEAST AND A COLD FRONT BEGINS TO SWEEP THROUGH THE STATE. WHILE A WIDESPREAD SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED...SOME THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE OVER THE WESTERN PART OF THE AREA...ROUGHLY WEST OF A PARIS TO HOT SPRINGS TO NEAR ARKADELPHIA LINE. STRONG WINDS WOULD BE THE PRIMARY CONCERN. LOCALLY HEAVY RAIN REMAINS A POSSIBILITY... ESPECIALLY OVER THE SOUTHWEST THROUGH CENTRAL SECTIONS OF THE STATE AS PLENTY OF GULF MOISTURE WILL BE AVAILABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL BE BISECTING THE STATE FROM NORTHEAST TO SOUTHWEST EARLY TUESDAY. RAIN AND THUNDERSTORMS WILL BE ONGOING ACROSS THE AREA WITH LOCALLY HEAVY RAIN STILL A CONCERN. NO WINTER WEATHER IS EXPECTED AS TEMPERATURES WILL BE ABOVE FREEZING...EVEN ACROSS THE NORTH. PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST TUESDAY AS THE FRONT PULLS OUT WITH ANOTHER SHOT OF COLD AIR IN THE WAKE OF THE FRONT. OUR ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE PERIOD WITH ADDITIONAL RAIN POSSIBLE LATE THURSDAY NIGHT THROUGH EARLY SUNDAY AS SEVERAL SYSTEMS MOVE THROUGH THE MID SOUTH. THE EVOLUTION OF THESE SYSTEMS IS MUCH LESS CERTAIN AS OPPOSED TO THE ONE COMING THROUGH TODAY AND TONIGHT. WHILE A MYRIAD OF FORECAST SOLUTIONS IS BEING OFFERED BY THE COMPUTER MODELING AT WEEKS END...MOST AGREE THAT ANY PRECIPITATION FALLING WILL BE WET AS OPPOSED TO WHITE BUT THE POTENTIAL FOR WINTER WEATHER CAN NOT BE IGNORED. THE POTENTIAL OF ANOTHER BATCH OF LOCALLY HEAVY RAIN EXISTS THIS WEEKEND AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The national radar mosaic for the moment the first event began.
7 winter weather, 1 cold/wind chill. Local standard time, as filed.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
Freezing rain accumulated on trees and roadways across the county.
An elderly Bergman woman died of hypothermia. She had apparently fallen on an icy wheelchair ramp outside her home and was unable to get up.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Boone | 2008-02-12 | 77 | Female | Outside/Open Areas | Direct |
| Cold/Wind Chill, Boone | 2008-02-12 | 77 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83113, 83114, 83116, 83117, 83118, 83119, 83121, 83563.